Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the derivative of a polynomial and Chebyshev approximation


Authors: T. S. Motzkin and J. L. Walsh
Journal: Proc. Amer. Math. Soc. 4 (1953), 76-87
MSC: Primary 41.1X
DOI: https://doi.org/10.1090/S0002-9939-1953-0060640-X
MathSciNet review: 0060640
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Ch.-J. de la Vallée Poussin, Sur les polynomes d'approximation à une variable complexe, Bulletin de l'Académie Royale de Belgique (classe des Sciences) vol. 3 (1911) pp. 199-211.
  • [2] L. Fejér, Über die Lage der Nullstellen von Polynomen, die aus Minimumforderungen gewisser Art entspringen, Math. Ann. vol. 85 (1922) pp. 41-48. MR 1512043
  • [3] M. Fekete, On the structure of extremal polynomials, Proc. Nat. Acad. Sci. U.S.A. vol. 37 (1951) pp. 95-103. MR 0041977 (13:32e)
  • [4] M. Fekete and J. L. von Neumann, Über die Lage der Nullstellen gewisser Minimumpolynome, Jber. Deutschen Math. Verein. vol. 31 (1922) pp. 125-138.
  • [5] Th. Motzkin, Approximation by curves of a unisolvent family, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 789-793. MR 0031111 (11:101f)
  • [6] J. L. Walsh, On the location of the roots of certain types of polynomials, Trans. Amer. Math. Soc. vol. 24 (1922) pp. 163-180; Theorem IVa. MR 1501220
  • [7] -, A certain two-dimensional locus, Amer. Math. Monthly vol. 29 (1922) pp. 112-114. MR 1519970

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41.1X

Retrieve articles in all journals with MSC: 41.1X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1953-0060640-X
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society